Jump to content

Photo
- - - - -

Can Isotretinoin Give Rise To Sebaceous Cysts?


5 replies to this topic

#1 DoubleDec

DoubleDec

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 24-February 13

Posted 24 February 2013 - 04:47 PM

I am on 40 milligrams per day for severe neck, face, back and thigh acne. My acne is rather come 'n' go. It heals up and remains clear for about a month or two then bang its back. I've tried all tricyclic antibiotics such as tetracycline, lymecycline and doxycycline.

Other antibiotics that I've used include the broad spectrum antibiotic, erythromycin which just gave me a lot of stomach troubles so I had problems adhering with that prescription.

I've tried nearly all medical grade preparations of salicylic acid and benzoyl peroxide with the exception of topical retinoids. But I thought it's an inconvenience using topical creams over such a large area of my body. So I just pushed for Isotretinoin and the NHS dermatologist agreed as my triglyceride levels were fantastic. (I exercise regularly and eat rather healthy.)

 

I've been on the medication now for roughly 3 weeks and well I'm breaking out like NUTS!. I do understand this is normal at first but I have two large > 1 cm sebaceous cysts which have just developed on my neck and are so painful. I cannot bend my neck and my back is suffering from the strain. They are very soft to touch and feel full of fluid and not very solid. 

 

Any tips on how to soothe the pain and reduce swelling?

 



#2 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 24 February 2013 - 05:24 PM

antibiotics is the reason why it is like that



#3 DoubleDec

DoubleDec

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 24-February 13

Posted 24 February 2013 - 05:39 PM

No tips no?



#4 xpaperbackwriterx

xpaperbackwriterx

    Junior Member

  • Members
  • Posts & Likes
    Posts: 42
    Likes: 5
About Me
  • Gender:Female
  • Interests:I play horn, I sing, and I love to read and bike. I have irritable bowel syndrome and I think this is linked to my acne. I've tried everything. :\
  • Joined: 22-February 13

Posted 24 February 2013 - 09:12 PM

I don't know about your question...but try icing them for the pain. it will help them go down. And you might try putting a charcoal/volcanic ash/clay mask on them for twenty minutes for a couple nights to draw them out, since the accutane is pushing everything out. It's actually okay to take ibuprofin for pain from cysts, believe it or not. smile.png I've done it when I had one so bad on my forehead it was making my whole face and forehead hurt and it did help. If they don't go away in a week go to the derm and he will lance them, and they will feel much much better.


Edited by xpaperbackwriterx, 24 February 2013 - 09:12 PM.


#5 Rorius

Rorius

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 137
    Likes: 13
About Me
  • Joined: 22-January 13

Posted 25 February 2013 - 12:52 PM

antibiotics is the reason why it is like that

 

Stop posting this everywhere, antibiotics are not the cause of every single problem going & it's annoying- clearly you have had a bad experience but others do not.

 

@OP, a flare up like this is unfortunately normal on Isotretinoin, but it will get better. As mentioned if you can get to your Derm for cortisone shots or if they're really bad, lancing, then that'll help.

 

You say they feel soft- lesions filled with fluid or material tend to be hard, so it's likely they're not quite as disastrous as they look and are actually very inflamed & irritated. I experienced this during the first couple of weeks on Isotret. It's not a bad thing- inflammation is a sign of healing & disappears quickly once the problem is resolved.

 

Hang in there.

 

Edit- Whoops didn't actually answer your question. Ibuprofen!


Edited by Rorius, 25 February 2013 - 12:53 PM.


#6 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 15 March 2013 - 01:05 AM

antibiotics is the reason why it is like that

 

Stop posting this everywhere, antibiotics are not the cause of every single problem going & it's annoying- clearly you have had a bad experience but others do not.

 

@OP, a flare up like this is unfortunately normal on Isotretinoin, but it will get better. As mentioned if you can get to your Derm for cortisone shots or if they're really bad, lancing, then that'll help.

 

You say they feel soft- lesions filled with fluid or material tend to be hard, so it's likely they're not quite as disastrous as they look and are actually very inflamed & irritated. I experienced this during the first couple of weeks on Isotret. It's not a bad thing- inflammation is a sign of healing & disappears quickly once the problem is resolved.

 

Hang in there.

 

Edit- Whoops didn't actually answer your question. Ibuprofen!

sorry about that. You are right in that antibiotics may not cause others the issues it has caused me. I am just warning people.





Reply to this topic



  


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users